Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Quaternionic Manin symbols, Brandt matrices, and Hilbert modular forms

Author: Lassina Dembélé
Journal: Math. Comp. 76 (2007), 1039-1057
MSC (2000): Primary 11-xx; Secondary 11Gxx
Published electronically: December 4, 2006
MathSciNet review: 2291849
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we propose a generalization of the algorithm we developed previously. Along the way, we also develop a theory of quaternionic $ M$-symbols whose definition bears some resemblance to the classical $ M$-symbols, except for their combinatorial nature. The theory gives a more efficient way to compute Hilbert modular forms over totally real number fields, especially quadratic fields, and we have illustrated it with several examples. Namely, we have computed all the newforms of prime levels of norm less than 100 over the quadratic fields $ \mathbb{Q}(\sqrt{29})$ and $ \mathbb{Q}(\sqrt{37})$, and whose Fourier coefficients are rational or are defined over a quadratic field.

References [Enhancements On Off] (What's this?)

  • 1. C. Consani and J. Scholten, Arithmetic on a quintic threefold. International Journal of Mathematics 12, No. 8 (2001), pp. 943-972. MR 1863287 (2002h:11058)
  • 2. Henri Darmon and Adam Logan, Periods of Hilbert modular forms and rational points on elliptic curves. Int. Math. Res. Not. 2003, no. 40, 2153-2180. MR 1997296 (2005f:11110)
  • 3. L. Dembélé, Explicit computations of Hilbert modular forms on $ \mathbb{Q}(\sqrt{5})$. Ph.D. Thesis at McGill University, 2002.
  • 4. L. Dembélé, Explicit computations of Hilbert modular forms on $ \mathbb{Q}(\sqrt{5})$. Experiment. Math. 14 (2005), no. 4, 457-466. MR 2193808 (2006h:11050)
  • 5. L. Dembélé, F. Diamond and Robert; Numerical evidences of the weight part of the Serre conjecture for Hilbert modular forms. (preprint).
  • 6. Stephen S. Gelbart, Automorphic forms on adèle groups. Annals of Mathematics Studies, No. 83. Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1975. MR 0379375 (52:280)
  • 7. Benedict H. Gross, Algebraic modular forms. Israel J. Math. 113 (1999), 61-93. MR 1729443 (2001b:11037)
  • 8. H. Jacquet and R. P. Langlands, Automorphic forms on $ {\rm GL}(2)$. Lecture Notes in Mathematics, Vol. 114. Springer-Verlag, Berlin-New York, 1970. MR 0401654 (53:5481)
  • 9. Magma algebraic computing system.
  • 10. Ju. I. Manin, Parabolic points and zeta functions of modular curves. Math. USSR-Izv. 6 (1972), 19-64. MR 0314846 (47:3396)
  • 11. L. Merel, Universal Fourier expansion of modular forms. Lecture Notes in Math. 1585. Springer-Verlag, 1994. MR 1322319 (96h:11032)
  • 12. A. Pizer, An algorithm for computing modular forms on $ \Gamma_0(N)$. Journal of Algebra 64, (1980), pp.340-390. MR 0579066 (83g:10020)
  • 13. D. Pollack, Explicit Hecke action on modular forms. Ph.D. thesis at Havard University 1998.
  • 14. G. Shimura, The special values of the zeta functions associated to Hilbert modular forms. Duke Math. J. 45, No. 3 (1978), pp. 637-679. MR 0507462 (80a:10043)
  • 15. Jude Socrates and David Whitehouse, Unramified Hilbert modular forms, with examples relating to elliptic curves. Pacific J. Math. 219 (2005), no. 2, 333-364. MR 2175121
  • 16. W. Stein, Explicit approaches to Abelian varieties. Ph.D. thesis at University of California at Berkeley, 2000.
  • 17. Richard Taylor, On Galois representations associated to Hilbert modular forms. Invent. Math. 98 (1989), no. 2, 265-280. MR 1016264 (90m:11176)
  • 18. Marie France Vignéras-Guého, Le théorème d'Eichler sur le nombre de classes d'idéaux d'un corps de quaternions totalement défini et la mesure de Tamagawa. Bull. Soc. Math. France Mem., No. 37, Soc. Math. France, Paris, 1974, pp. 107-114. MR 0376621 (51:12796)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11-xx, 11Gxx

Retrieve articles in all journals with MSC (2000): 11-xx, 11Gxx

Additional Information

Lassina Dembélé
Affiliation: Department of mathematics and statistics, University of Calgary, 2500 University Drive N.W., Calgary, AB, Canada T2N 1N4

Keywords: Hilbert modular forms, automorphic forms, Brandt matrices.
Received by editor(s): April 8, 2004
Received by editor(s) in revised form: January 18, 2006
Published electronically: December 4, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society